Alert archive / Arkansas / River Flood Warnings in 2017
River Flood Warning 63, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jul 5, 2017, 10:51 AM CDT for Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma. It took effect at Jul 6, 2017, 9:36 AM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 10:51 AM CDT (15:51 UTC)
- In effect from
- Jul 6, 2017, 9:36 AM CDT
- Expired
- Jul 7, 2017, 8:04 PM CDT
- In force
- 34 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Little River County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 151 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River near Idabel (IDBO2). The gauge peaked at 22.11 ft at Jul 6, 2017, 11:00 AM CDT.
- Action stage
- 29 ft
- Minor stage
- 30 ft
- Moderate stage
- 32 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07338500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
018 WGUS44 KSHV 051551 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 1051 AM CDT Wed Jul 5 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC081-133-OKC089-061551- /O.NEW.KSHV.FL.W.0063.170706T1436Z-170708T0104Z/ /IDBO2.1.ER.170706T1436Z.170707T0000Z.170707T0704Z.NO/ 1051 AM CDT Wed Jul 5 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Little River Near Idabel, Oklahoma. * from Thursday morning to Friday evening...or until the warning is cancelled. * At 1030 AM Wednesday the stage was 14.2 feet. * Minor flooding is forecast. * Flood stage is 30 feet. * Forecast...Rise above flood stage by Thursday late morning and continue to rise to near 31.5 feet by Thursday evening. The river will fall below flood stage by early Friday morning. * Impact...Minor lowland flooding. Move livestock to higher ground. Expect flooded boat launches and fishermen should use extreme caution. Also expect flooded trails and paths near the river. && LAT...LON 3403 9494 3395 9477 3397 9458 3394 9458 3393 9489 $$ VIII.
1 follow-up statement
397 WGUS84 KSHV 061606 FLSSHV Flood Statement National Weather Service Shreveport LA 1106 AM CDT Thu Jul 6 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC081-133-OKC089-061636- /O.CAN.KSHV.FL.W.0063.000000T0000Z-170708T0104Z/ /IDBO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1106 AM CDT Thu Jul 6 2017 The flood warning is cancelled for the Little River Near Idabel, Oklahoma. * At 1030 AM Thursday the stage was 22.1 feet. * Flood stage is 30 feet. * Forecast...The river will crest below flood stage at 23.4 feet during Friday early afternoon. $$ VIII.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jul 5, 6:58 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 5, 6:58 AM CDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 658 AM CDT Wed Jul 5 2017 .AVIATION... Widespread SHRA/TSRA along and north of ktxk has resulted in intermittent VIS restrictions at the said terminal. These storms could near keld but confidence is low and thus a VCTS has been inserted. MVFR CIGS and VFR CIGS has been plaguing a few terminals especially sites that are not affected by the rainfall. Could see CIGS and VIS bounce around criteria until mid-late morning, where VFR criteria is expected. The aforementioned precipitation is expected to gradually wane throughout the morning/early afternoon hours with isolated -SHRA/-TSRA capable of developing just about anywhere this afternoon, given the moist conditions. Computer models hint at chances for renewed precipitation this evening- overnight, but exact location of development will be highly dependent on where lingering frontal boundaries from this morning's convection. Will expect terminals north of the Interstate-20 corridor, particularly ktxk could be under gun once again. && .PREV DISCUSSION... /issued 611 AM CDT Wed Jul 5 2017/ DISCUSSION... A strong cluster of storms has developed near a weak sfc front across portions of extreme SE Oklahoma, adjacent SW Arkansas, and extreme NE Texas this morning generally along the Red River. Radar estimates up to 4 inches of rainfall in the same vicinity as storms have essentially trained over the same area. Not expecting much movement in these storms over the next few hours, so Flash Flooding is a good possibility in this area. By mid morning, storms should decrease in intensity and begin to diminish across the region. However, another round of isolated to scattered storms is expected to develop across the region, with the highest concentration in North Central Louisiana this afternoon. Once again, another round of storms will develop late tonight as a shortwave disturbance moves along the Red River. Isolated to scattered showers and thunderstorms will linger across the region on Thursday as the shortwave departs the region. By Friday, a weak sfc front will try to push through the region, but not expecting it to get past the Interstate 20 corridor. No drier air is expected with it, but another round of showers and thunderstorms will be possible along the boundary. Models indicate that upper level ridging will remain in place over the Rockies and northwest flow aloft will remain in place across our region over the weekend through early next week along with weak upper level troughing. Several shortwave disturbances will track across the region giving us a chance of precip each day along in addition to diurnal afternoon thunderstorm development. Temperatures will generally remain in the upper 80s to low 90s across the region with lows in the low to mid 70s, but some uncertainties in temperatures are possible due to the location and timing of convection. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 91 75 90 74 / 30 30 30 20 MLU 93 75 91 73 / 30 30 30 30 DEQ 86 69 89 69 / 80 30 30 10 TXK 89 72 89 73 / 60 30 30 10 ELD 87 73 89 71 / 30 30 30 20 TYR 90 74 92 74 / 30 30 20 20 GGG 91 75 91 74 / 30 30 30 20 LFK 94 76 93 74 / 20 20 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/20
Hazardous weather outlook, Jul 5, 7:19 AM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 719 AM CDT Wed Jul 5 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061230- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 719 AM CDT Wed Jul 5 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A strong line of showers and thunderstorms continues to move slowly to the ESE across extreme Northeast Texas, southeast Oklahoma, and adjacent SW Arkansas this morning. This has resulted in several Flash Flooding reports due to over 4 inches of rainfall in several areas. Additional flooding is possible through mid morning. This line is expected to diminish by noon, but daytime heating may allow for additional widely scattered thunderstorms this afternoon across the rest of the region. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Multiple rounds of thunderstorms will be possible through early next week as several disturbances will move slowly across the region from the northwest. While the threat of a few isolated severe storms cannot be ruled out, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Due to the isolated nature of the severe threat, activation of emergency management personnel, amateur radio operators, and storm spotters is not anticipated through tonight. 20
In the hours before
Local storm report, Jul 5, 8:12 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM FLASH FLOOD 1 NNE FOREMAN 33.73N 94.39W
07/05/2017 LITTLE RIVER AR TRAINED SPOTTER
BETWEEN 4 AM AND 8 AM, 5 INCHES HAVE FALLEN.
OVER SINCE 6 INCHES SINCE THE RAIN BEGAN,
OVERRUNNING HIS GAGE. LOW WATER CROSSING ARE
FLOODED, AND CAN'T MAKE IT TO THE CHICKEN
COOP.
&&
PALMERLocal storm report, Jul 5, 8:14 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 2 NW GARVIN 33.98N 94.97W
07/05/2017 MCCURTAIN OK 911 CALL CENTER
HAVING TO CLOSE SEVERAL OF THE SECONDARY
ROADS BETWEEN VALLIANT AND GARVIN DUE TO
WATER OVER THE ROADS.
&&
PALMERLocal storm report, Jul 5, 8:16 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD CLARKSVILLE 33.61N 95.05W
07/05/2017 RED RIVER TX 911 CALL CENTER
WATER OVER THE ROAD ON CEDAR STREET IN
CLARKSVILLE.
&&
PALMERLocal storm report, Jul 5, 8:25 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM FLASH FLOOD HAWORTH 33.84N 94.66W
07/05/2017 MCCURTAIN OK TRAINED SPOTTER
5.72 INCHES OF RAIN SINCE MIDNIGHT. STILL
RAINING. ROADS ARE FLOODED IN AREA.
&&
PALMERLocal storm report, Jul 5, 8:34 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM FLASH FLOOD WINTHROP 33.83N 94.35W
07/05/2017 LITTLE RIVER AR 911 CALL CENTER
CLOSING HIGHWAY 234 BETWEEN HWY 41 AND HWY
108 DUE TO FLOODING.
&&
PALMERLocal storm report, Jul 5, 9:24 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLASH FLOOD 1 S MOUNT VERNON 33.16N 95.22W
07/05/2017 FRANKLIN TX LAW ENFORCEMENT
LOW WATER CROSSINGS AND DITCHES ARE FULL OF
WATER. REPORTS OF HYDROPLANING AND WRECKS
ALONG I-30 BETWEEN MILE MARKER 145 AND MILE
MARKER 150.
&&
PALMERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:02 AM CDT | Special Weather Statement | SHV | Howard, Sevier | 43 min |
| Jul 5, 1:45 AM CDT | Special Weather Statement | SHV | Hempstead, Howard, Little River, Sevier | 45 min |
| Jul 5, 2:30 AM CDT | Special Weather Statement | SHV | Hempstead, Howard, Little River, Sevier | 45 min |
| Jul 5, 3:16 AM CDT | Special Weather Statement | SHV | Howard, Little River, Sevier | 59 min |
| Jul 5, 3:27 AM CDT | Areal Flood Advisory | SHV | Howard, Little River, Sevier | 3 hr |
| Jul 5, 4:05 AM CDT | Areal Flood Warning | SHV | Hempstead, Howard, Little River, Sevier | 3 hr |
| Jul 5, 4:21 AM CDT | Special Weather Statement | SHV | Hempstead, Little River, Miller, Nevada, Sevier | 54 min |
| Jul 5, 4:35 AM CDT | Areal Flood Warning | SHV | Little River, Sevier | 3 hr |
| Jul 5, 4:55 AM CDT | Flash Flood Warning | SHV | Little River, Sevier | 3 hr |
| Jul 5, 5:16 AM CDT | Special Weather Statement | SHV | Hempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more | 59 min |
| Jul 5, 6:03 AM CDT | Areal Flood Advisory | SHV | Hempstead, Little River, Miller, Sevier | 117 min |
| Jul 5, 6:05 AM CDT | Flash Flood Warning | SHV | Hempstead, Little River, Miller, Sevier | 115 min |
| Jul 5, 6:14 AM CDT | Special Weather Statement | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 2 more | 61 min |
| Jul 5, 7:18 AM CDT | Special Weather Statement | SHV | Lafayette, Little River, Miller, Sevier | 57 min |
| Jul 5, 7:51 AM CDT | Flash Flood Warning | SHV | Howard, Little River, Sevier | 3 hr |
| Jul 5, 8:02 AM CDT | Special Weather Statement | SHV | Howard, Lafayette, Little River, Miller, Sevier | 58 min |
| Jul 5, 5:33 PM CDT | River Flood Warning | SHV | Little River | 42 hr |
| Jul 5, 12:42 AM CDT | Special Weather Statement | SHV | McCurtain | 48 min |
| Jul 5, 1:30 AM CDT | Special Weather Statement | SHV | McCurtain | 45 min |
| Jul 5, 1:57 AM CDT | Areal Flood Advisory | SHV | McCurtain | 3 hr |
| Jul 5, 2:16 AM CDT | Special Weather Statement | SHV | McCurtain | 44 min |
| Jul 5, 2:59 AM CDT | Areal Flood Advisory | SHV | McCurtain | 2 hr |
| Jul 5, 5:12 AM CDT | Flash Flood Warning | SHV | McCurtain | 3 hr |
Nearby
River Flood Warnings in Arkansas, 2017River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.